MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G49570
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, an (b)(6) male patient underwent an aorto iliac femoral (aif) left lower extremity procedure via left groin access.The physician had already done angioplasty.While retracting the flexor introducer sheath over the wire to take a final angiogram, the tuohy and hub on the back of the sheath, separated.Resistance was reported but the sheath hub was not used to remove the device rom the patient, however the dilator was not in place during removal.The complaint sheath had been in placed between thirty to sixty minutes.The procedure was completed at this point so no additional devices were used.The physician stated there was scar tissue and calcification in the vein.The patient was reportedly doing well and did not experience any adverse effects as a result of this occurrence.A portion of the device did not remain in the patient's anatomy nor did the patient require any additional procedures.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one flexor introducer sheath was returned to cook for investigation.The check-flo was separated and biomatter was noted on the device.A bulge was noted on the sheath beneath the flare.The flare was noted to be out of round and uneven.A kink was noted 2.1cm from the flare and was 1.2cm in length.Elongated coil, without material separation, was noted 4cm from the flare and was 19cm long.There was no other damage to the device.A.095 in,.096 in, and a.097 in pin gauge fit in the lumen of the fitting.Investigation was able to successfully recreate the reported failure mode.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there was one other reported complaint for this lot number; however, the failure for that complaint is unrelated to this event.Furthermore, reviews of the manufacturer¿s instructions, drawings, quality control procedures, and overall design history file were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of a restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal." it goes on to say ¿reinsertion of the dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal." finally, the ifu instructs the user to ¿remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing thee sheath and dilator as a unit." based on the information provided and the examination of the returned product, investigation has concluded that this event could not be traced to the device but instead lies with the patient¿s condition.Reportedly, the patient presented resistance with scarring and calcification during the removal attempt.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8536948
Report Number1820334-2019-00836
Device Sequence Number11373600
Product Code DYB
UDI-Device Identifier00827002495708
UDI-Public(01)00827002495708(17)210820(10)9105847
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2021
Device Model NumberG49570
Device Catalogue NumberKCFW-5.0-38-45-RB
Device Lot Number9105847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer05/03/2019
04/06/2020
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date05/09/2019
04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOPLASTY BALLOON (UNK), WIRE (UNK); ANGIOPLASTY BALLOON (UNK), WIRE (UNK)
Patient Age85 YR